Volume 13, issue 6 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Abels's groups revisited

Stefan Witzel

Algebraic & Geometric Topology 13 (2013) 3447–3467
Abstract

We generalize a class of groups introduced by Herbert Abels to produce examples of virtually torsion free groups that have Bredon-finiteness length m 1 and classical finiteness length n 1 for all 0 < m n.

The proof illustrates how Bredon-finiteness properties can be verified using geometric methods and a version of Brown’s criterion due to Martin Fluch and the author.

Keywords
finiteness properties, Bredon homology, Abels's groups, horospheres, arithmetic groups, buildings
Mathematical Subject Classification 2010
Primary: 20J05, 22E40
Secondary: 51E24, 57M07
References
Publication
Received: 8 October 2012
Accepted: 27 February 2013
Published: 10 October 2013
Authors
Stefan Witzel
Mathematisches Institut
Westfälische Wilhelms-Universtität Münster
Einsteinstraße 62
48149 Münster
Germany
http://www.math.uni-muenster.de/u/stefan.witzel/